Florida, 2006Lightning Strike in Florida, January 13, 2006
January 13, 2006 · NWS TAE · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 13, 9:30 AM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Jan 13, 9:30 AM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 AM EST FRI JAN 13 2006
.DISCUSSION...HAVE ALREADY UPDATED ZONES AS ALL COUNTIES WEST OF THE
APALACHICOLA RIVER HAVE BEEN PLACED IN A TORNADO WATCH UNTIL 2 PM
CST (3PM EST). THE DENSE FOG ADVISORY THAT WAS IN EFFECT HAS BEEN
ALLOWED TO EXPIRE AS ONLY ISOLATED LOCATIONS CONTINUE TO REPORT LOW
VISIBILITY. MOBILES RADAR SHOWS A SOLID LINE OF STORMS RAPIDLY
MOVING TO THE EAST. THIS LINE WILL MOVE INTO OUR WESTERNMOST ZONES
BY LATE MORNING AND SPREAD ACROSS THE CWA REACHING OUR EASTERNMOST
ZONES BY EARLY EVENING.
&&
.MARINE...WINDS AND SEAS ARE INCREASING ACROSS THE WATERS AND WILL
INCREASE TO ADVISORY CRITERIA OVER THE OFFSHORE SEGMENTS THIS
AFTERNOON.
&&
.AVIATION...LOW CIGS AND VSBY FOR THE NEXT ONE TO TWO HOURS AT TLH
AND ALONG TWEB ROUTES 112 AND 117. THEN EXPECT IFR/MVFR VSBY/CIGS AS
LINE OF +TSRA ADVANCES FROM WEST TO EAST TODAY.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
BARRY
Hazardous weather outlook, Jan 13, 9:45 AM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EST FRI JAN 13 2006
...SIGNIFICANT SEVERE WEATHER POTENTIAL ACROSS THE AREA TODAY...
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
945 AM EST FRI JAN 13 2006
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED TODAY AND THIS
EVENING. THE STORM PREDICTION CENTER HAS PUT MUCH OF THE REGION IN A
SLIGHT TO MODERATE RISK AREA FOR ISOLATED STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREAT WILL BE FROM AROUND NOON...THIS
AFTERNOON AND EVENING. A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA TODAY...BRINGING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS WILL BE STRONG TO SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. RESIDENTS ACROSS THE REGION SHOULD MONITOR THE WEATHER
TODAY. THE FRONT AND ASSOCIATED CONVECTION WILL MOVE EAST TONIGHT.
THEN HIGH PRESSURE WILL BUILD IN WITH GUSTY WEST TO NORTHWEST WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINDS WILL REMAIN GUSTY THROUGHOUT THE DAY ON SATURDAY AND COMBINED
WITH COOLER TEMPERATURES...WILL LIKELY PRODUCE WIND CHILLS OF 25
DEGREES OR LOWER SATURDAY NIGHT. WINDS WILL DIMINISH BY SUNDAY
MORNING AND TEMPERATURES WILL ALSO BEGIN TO WARM. ANOTHER SYSTEM IS
EXPECTED TO MAKE ITS WAY INTO THE AREA ON TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY
BE REQUIRED LATER TODAY.
.RIP CURRENTS...
THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES. A RIP CURRENT IS A STRONG NARROW CURRENT
OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY
CARRY A SWIMMER INTO DEEPER WATER.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
7-TREXLER
In the hours before
Special weather statement, Jan 13, 12:45 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EST FRI JAN 13 2006
FLZ007-008-131815-
COASTAL WALTON-INLAND WALTON-
1245 PM EST FRI JAN 13 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...
AT 1140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ENTERING WALTON COUNTY...MOVING EAST AT 50 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH AND
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS.
12-WATSON
Special weather statement, Jan 13, 1:08 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
108 PM EST FRI JAN 13 2006
FLC029-037-039-065-067-073-077-079-123-129-GAC007-017-019-027-037-061
-071-075-087-095-099-131-155-173-177-185-201-205-239-243-253-273-275-
2 77-287-321-140200-
BAY FL-CALHOUN FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL-GULF
FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON
FL-WASHINGTON FL-
108 PM EST FRI JAN 13 2006
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 18 IN EFFECT
UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING AREAS
IN FLORIDA THIS WATCH INCLUDES 10 COUNTIES
IN NORTHWEST FLORIDA
DIXIE FRANKLIN GADSDEN
JEFFERSON LAFAYETTE LEON
LIBERTY MADISON TAYLOR
WAKULLA
IN GEORGIA THIS WATCH INCLUDES 26 COUNTIES
IN SOUTH CENTRAL GEORGIA
BEN HILL BERRIEN BROOKS
COLQUITT COOK IRWIN
LANIER LOWNDES THOMAS
TIFT TURNER WORTH
IN SOUTHWEST GEORGIA
BAKER CALHOUN CLAY
DECATUR DOUGHERTY EARLY
GRADY LEE MILLER
MITCHELL QUITMAN RANDOLPH
SEMINOLE TERRELL
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 18 IN EFFECT
UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING AREAS
THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM
TORNADO WATCH 17 REMAINS VALID UNTIL 3 PM EST /2 PM CST/ THIS
AFTERNOON FOR THE FOLLOWING AREAS
IN ALABAMA THIS WATCH INCLUDES 5 COUNTIES
IN SOUTHEAST ALABAMA
COFFEE DALE GENEVA
HENRY HOUSTON
IN FLORIDA THIS WATCH INCLUDES 7 COUNTIES
IN NORTHWEST FLORIDA
BAY CALHOUN GULF
HOLMES JACKSON WALTON
WASHINGTON
TORNADO WATCH 17 REMAINS VALID UNTIL 3 PM EST THIS AFTERNOON FOR THE
FOLLOWING AREAS
THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM
REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
BARRY
Special weather statement, Jan 13, 1:10 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EST FRI JAN 13 2006
FLC029-037-039-065-067-073-077-079-123-129-GAC007-017-019-027-037-
061-071-075-087-095-099-131-155-173-177-185-201-205-239-243-253-
273-275-277-287-321-140200-
BAY FL-CALHOUN FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL-GULF
FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON
FL-WASHINGTON FL-
110 PM EST FRI JAN 13 2006
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 18 IN EFFECT
UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING AREAS
IN FLORIDA THIS WATCH INCLUDES 10 COUNTIES
IN NORTHWEST FLORIDA
DIXIE FRANKLIN GADSDEN
JEFFERSON LAFAYETTE LEON
LIBERTY MADISON TAYLOR
WAKULLA
IN GEORGIA THIS WATCH INCLUDES 26 COUNTIES
IN SOUTH CENTRAL GEORGIA
BEN HILL BERRIEN BROOKS
COLQUITT COOK IRWIN
LANIER LOWNDES THOMAS
TIFT TURNER WORTH
IN SOUTHWEST GEORGIA
BAKER CALHOUN CLAY
DECATUR DOUGHERTY EARLY
GRADY LEE MILLER
MITCHELL QUITMAN RANDOLPH
SEMINOLE TERRELL
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 18 IN EFFECT
UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING AREAS
THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM
TORNADO WATCH 17 REMAINS VALID UNTIL 3 PM EST /2 PM CST/ THIS
AFTERNOON FOR THE FOLLOWING AREAS
IN ALABAMA THIS WATCH INCLUDES 5 COUNTIES
IN SOUTHEAST ALABAMA
COFFEE DALE GENEVA
HENRY HOUSTON
IN FLORIDA THIS WATCH INCLUDES 7 COUNTIES
IN NORTHWEST FLORIDA
BAY CALHOUN GULF
HOLMES JACKSON WALTON
WASHINGTON
TORNADO WATCH 17 REMAINS VALID UNTIL 3 PM EST THIS AFTERNOON FOR THE
FOLLOWING AREAS
THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM
REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
BARRY
Special weather statement, Jan 13, 1:24 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
124 PM EST FRI JAN 13 2006
TORNADO WATCH 18 REMAINS VALID UNTIL 9 PM EST THIS EVENING FOR THE
FOLLOWING AREAS
IN FLORIDA THIS WATCH INCLUDES 10 COUNTIES
IN NORTHWEST FLORIDA
DIXIE FRANKLIN GADSDEN
JEFFERSON LAFAYETTE LEON
LIBERTY MADISON TAYLOR
WAKULLA
IN GEORGIA THIS WATCH INCLUDES 26 COUNTIES
IN SOUTH CENTRAL GEORGIA
BEN HILL BERRIEN BROOKS
COLQUITT COOK IRWIN
LANIER LOWNDES THOMAS
TIFT TURNER WORTH
IN SOUTHWEST GEORGIA
BAKER CALHOUN CLAY
DECATUR DOUGHERTY EARLY
GRADY LEE MILLER
MITCHELL QUITMAN RANDOLPH
SEMINOLE TERRELL
TORNADO WATCH 18 REMAINS VALID UNTIL 9 PM EST THIS EVENING FOR THE
FOLLOWING AREAS
THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM
TORNADO WATCH 17 REMAINS VALID UNTIL 3 PM EST /2 PM CST/ THIS
AFTERNOON FOR THE FOLLOWING AREAS
IN ALABAMA THIS WATCH INCLUDES 5 COUNTIES
IN SOUTHEAST ALABAMA
COFFEE DALE GENEVA
HENRY HOUSTON
IN FLORIDA THIS WATCH INCLUDES 7 COUNTIES
IN NORTHWEST FLORIDA
TORNADO WATCH 17 REMAINS VALID UNTIL 3 PM EST THIS AFTERNOON FOR THE
FOLLOWING AREAS
THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM
BAY CALHOUN GULF
HOLMES JACKSON WALTON
WASHINGTON
TORNADO WATCH 17 REMAINS VALID UNTIL 3 PM EST THIS AFTERNOON FOR THE
FOLLOWING AREAS
THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM
BARRY
Special weather statement, Jan 13, 1:27 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
127 PM EST FRI JAN 13 2006
ALZ067-131930-
HENRY-
127 PM EST FRI JAN 13 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY...
AT 1223 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF HEADLAND...MOVING EAST AT
55 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH AND
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS.
12-WATSON
Special weather statement, Jan 13, 1:29 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
129 PM EST FRI JAN 13 2006
FLZ008>012-131930-
BAY-COASTAL WALTON-HOLMES-JACKSON-WASHINGTON-
129 PM EST FRI JAN 13 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY...HOLMES...
JACKSON...WALTON AND WASHINGTON COUNTIES...
AT 125 PM EST(1225 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF STRONG THUNDERSTORMS...MOVING EAST AT 50 MPH
ACROSS THE AREA. THE STORMS WILL BE OVER THE AREA THE NEXT 1 TO 2
HOURS.
THE STORMS ARE CAPABLE OF PRODUCING WINDS OF 30 TO 50 MPH...
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...AND NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SMALL HAIL WILL ALSO BE POSSIBLE. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
7-TREXLER
Lightning, Walton
- When
- January 13, 1:33 PM EST
- Where
- Walton County, Glendale
- Deaths
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.619, -86.171 (the zone’s center; the record gives no point)
Lightning struck and killed a man. Reported by the Walton County Sheriff.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, January 13, 20061 death · $500,000 · F1 · 1 event
- Tornadoes in South Carolina, January 13, 200618 injured · $505,000 · F1 · 6 events
- Tornado in Florida, January 13, 200613 injured · $2.0 million · F0 · 1 event
- Tornado in Georgia, January 13, 20061 injured · $2.0 million · F1 · 1 event
- Tornado in Louisiana, January 13, 20061 injured · $480,000 · F1 · 1 event
- Tornado in Florida, January 13, 2006$500,000 · F1 · 1 event
- Tornado in North Carolina, January 13, 2006$350,000 · F1 · 1 event
- Tornado in Alabama, January 13, 2006$500,000 · F0 · 1 event
- Tornado in Alabama, January 13, 20061 injured · $250,000 · F0 · 1 event
- Damaging Winds in Virginia, January 13 to 14, 2006$270,000 · 70 kt wind · 4 events
- Lightning Strike in Alabama, January 13, 2006$250,000 · 1 event
- Tornado in Georgia, January 13, 2006$200,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492609.